Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 51, NWS Melbourne, FL

October 15, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 15, 2010, 1:40 PM EDT for 6 counties in Florida. It took effect at Oct 16, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2010, 1:40 PM EDT (17:40 UTC)
In effect from
Oct 16, 2010, 12:00 PM EDT
Expired
Oct 16, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS82 KMLB 151740
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT FRI OCT 15 2010

FLZ041-044>046-053-058-144-152300-
/O.UPG.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
/O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ141-152300-
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
/O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/
COASTAL VOLUSIA-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ147-152300-
/O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
NORTHERN BREVARD-
140 PM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
4 follow-up statements
188 
WWUS82 KMLB 160255
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 PM EDT FRI OCT 15 2010

FLZ041-044>046-053-058-141-144-147-161030-
/O.CON.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
1055 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
169 
WWUS82 KMLB 160802
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
402 AM EDT SAT OCT 16 2010

FLZ041-044>046-053-058-141-144-147-162300-
/O.CON.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
402 AM EDT SAT OCT 16 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

A VERY DRY AIRMASS WILL OVERSPREAD THE AREA BEHIND A REINFORCING
FRONTAL TROUGH TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL
RELATIVE HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 20
AND 30 PERCENT OVER THE INTERIOR AND BETWEEN 25 AND 35 PERCENT
ALONG THE COAST. INITIALLY...WINDS WILL BE NORTH TO NORTHWEST AROUND
10 MPH AND THEN VEER TO NORTH-NORTHEAST IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

SEDLOCK
083 
WWUS82 KMLB 161810
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT SAT OCT 16 2010

FLZ044-144-170900-
/O.NEW.KMLB.FW.A.0044.101017T1700Z-101017T2300Z/
/O.CON.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
210 PM EDT SAT OCT 16 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-058-141-147-162300-
/O.CON.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-
NORTHERN BREVARD-
210 PM EDT SAT OCT 16 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
098 
WWUS82 KMLB 162303
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
703 PM EDT SAT OCT 16 2010

FLZ044-144-170015-
/O.EXP.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/
/O.CON.KMLB.FW.A.0044.101017T1700Z-101017T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
703 PM EDT SAT OCT 16 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-058-141-147-170015-
/O.EXP.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-
NORTHERN BREVARD-
703 PM EDT SAT OCT 16 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

67

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 9:35 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 15, 9:35 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EDT FRI OCT 15 2010

.DISCUSSION...

...DRIER AND COOLER AIR TO SPREAD OVER EAST CENTRAL FLORIDA...

LATEST WEATHER ROUNDUP SHOWED MANY METAR SITES REPORTING NORTHWEST
TO NORTH WINDS TO 10 MPH AND INTERIOR/NORTHERN SITES WITH DEW POINTS
IN THE LOWER 50S AND 40S. EXPECTING THE DEW POINTS TO FALL AS DRIER
AIR MASS TO THE NORTH CONTINUES TO MOVE DOWN THE PENINSULA.

CURRENT ZONES DO NOT NEED UPDATING ATTM.

PREVIOUS DISCUSSION

TONIGHT...HIGH PRESSURE WILL BUILD SOUTHEASTWARD INTO THE SOUTHEAST
U.S. AND GULF COAST STATES OVERNIGHT AS DRY & MOSTLY CLEAR
CONDITIONS CONTINUE. WINDS WILL BECOME LIGHT AND OUT OF THE
NORTHWEST. IN WHAT SHOULD BE THE COOLEST NIGHT FOR THE NEXT SEVERAL
DAYS OUR OVERNIGHT MINS WILL FALL INTO THE MIDDLE TO UPPER 50S
INLAND TO AROUND 60 DEGREES ALONG THE TREASURE COAST AND BARRIER
ISLANDS. NORMALLY COLDER LOCATIONS OVER THE INTERIOR WILL FALL INTO
THE LOWER 50S.

WEEKEND...HIGH PRESSURE ACROSS THE SOUTHEAST STATES SAT WILL
PROVIDE A NORTH/NORTHEAST WIND FLOW...THEN WEAKEN SUN AS THE WIND
FLOW BECOMES ONSHORE. LOW TEMPS SHOULD BE SLIGHTLY BELOW NORMAL
(UPPER 50S TO LOWER 60S) WITH HIGH TEMPS NEAR NORMAL (LOWER 80S).
A VERY DRY AIR MASS WILL RESULT IN MOSTLY SUNNY SKIES.

&&

.AVIATION...VFR.

&&

.MARINE...NOAA AND SCRIPPS BUOYS RECORDING 1 TO 3 FOOT SHORT PERIOD
SEAS AND NORTHWEST WINDS 10 TO 15 KNOTS WHICH ARE IN LINE WITH
TODAY'S FORECASTS. EXPECTING NO SIGNIFICANT CHANGE FOR THE AFTERNOON
UPDATE.

&&

.FIRE WEATHER...
MANY OF THE INTERIOR METAR SITES ALREADY RECORDING DEW POINTS IN THE
UPPER 40S AND LOWER 50S. UPSTREAM 12Z RAOB 925MB LEVEL DEW POINT
DEPRESSIONS WERE IN THE TEENS. ALTHOUGH THERE MAY BE SOME
MODIFICATION AS THIS AIR MASS TREKS DOWN THE PENINSULA THE AIR WILL
REMAIN VERY DRY AND SIGNIFICANTLY LOWER SURFACE DEW POINTS AS IT
MIXES DOWN DURING THE AFTERNOON. STILL EXPECTING SEVERAL HOURS OF
RELATIVE HUMIDITY VALUES AT/BELOW THE RED FLAG WARNING THRESHOLD
THIS AFTERNOON OVER THE INTERIOR...DOWN TO LAKE OKEECHOBEE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING
     FOR VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     LAKE-OKEECHOBEE.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

WIMMER
Hazardous weather outlook, Oct 15, 4:29 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 AM EDT FRI OCT 15 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
429 AM EDT FRI OCT 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL BELOW 35 PERCENT
FOR SEVERAL HOURS THIS AFTERNOON OVER INTERIOR COUNTIES AND
COASTAL VOLUSIA COUNTY. FOR COASTAL COUNTIES...BREVARD COUNTY
SOUTHWARD AND WEST OF I-95...ONE TO THREE HOURS OF CRITICALLY LOW
RELATIVE HUMIDITY VALUES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
DRIER AIR BEHIND A COOL FRONT WILL INCREASE THE FIRE DANGER
THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.